Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 25, NWS Pueblo, CO

April 16, 202516 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 16, 2025, 3:10 AM MDT for 16 counties in Colorado. It took effect at Apr 17, 2025, 10:00 AM MDT. It was in force for 11 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2025, 3:10 AM MDT (09:10 UTC)
In effect from
Apr 17, 2025, 10:00 AM MDT
Expired
Apr 17, 2025, 9:00 PM MDT
In force
11 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 10:41 AM MDTNON-TSTM WND GST 659 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Apr 17, 10:41 AM MDTNON-TSTM WND GST 659 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Apr 17, 11:52 AM MDTNON-TSTM WND GST 602 S Alamosa, COASOS station KALS Alamosa Airport.
Apr 17, 11:52 AM MDTNON-TSTM WND GST 602 S Alamosa, COASOS station KALS Alamosa Airport.
Apr 17, 11:54 AM MDTNON-TSTM WND GST 603 Ese Hoehne, COAWOS station KTAD Trinidad Airport.
Apr 17, 11:54 AM MDTNON-TSTM WND GST 603 Ese Hoehne, COAWOS station KTAD Trinidad Airport.
Apr 17, 11:55 AM MDTNON-TSTM WND GST 595 N Walsenburg, COAWOS station K4V1 4 N Walsenburg.
Apr 17, 11:55 AM MDTNON-TSTM WND GST 595 N Walsenburg, COAWOS station K4V1 4 N Walsenburg.
Apr 17, 1:53 PM MDTNON-TSTM WND GST 585 Ne Blende, COAWOS station KPUB Pueblo Airport.
Apr 17, 1:53 PM MDTNON-TSTM WND GST 585 Ne Blende, COAWOS station KPUB Pueblo Airport.
Apr 17, 2:11 PM MDTNON-TSTM WND GST 591 E Beulah, COMesonet station TT689 Beulah.
Apr 17, 2:11 PM MDTNON-TSTM WND GST 591 E Beulah, COMesonet station TT689 Beulah.
Apr 17, 2:38 PM MDTNON-TSTM WND GST 722 S Alamosa, COASOS station KALS Alamosa Airport.
Apr 17, 3:16 PM MDTNON-TSTM WND GST 679 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.2 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
3495 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

649 
WWUS85 KPUB 160910
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
310 AM MDT Wed Apr 16 2025

COZ222-224-228>230-170115-
/O.UPG.KPUB.FW.A.0019.250417T1600Z-250418T0300Z/
/O.NEW.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/
/O.CON.KPUB.FW.W.0024.250416T1800Z-250417T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
310 AM MDT Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222, 224, 228, 229, AND 230...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222,
224, 228, 229, AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 9 PM MDT Thursday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 222, 224, 228, 229 and 230.

* WINDS...For the Red Flag Warning for Today, Southwest winds 20
  to 30 mph with gusts to 45 mph. For the Red Flag Warning on 
  Thursday, Southwest winds 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Extreme fire danger is expected. Fires will 
  uncontrollably spread and be very destructive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-226-227-231-234>236-170115-
/O.UPG.KPUB.FW.A.0019.250417T1600Z-250418T0300Z/
/O.NEW.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
310 AM MDT Wed Apr 16 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221,
226, 227, 231, 234, 235, AND 236...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 9 PM MDT Thursday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 221, 226, 227, 231, 234, 
  235 and 236.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ225-170115-
/O.NEW.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
310 AM MDT Wed Apr 16 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 9 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 225.

* WINDS...Southwest 35 to 45 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Extreme fire danger is expected. Fires will 
  uncontrollably spread and be very destructive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
901 
WWUS85 KPUB 162036
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
236 PM MDT Wed Apr 16 2025

COZ222-224-228>230-171245-
/O.CON.KPUB.FW.W.0024.000000T0000Z-250417T0200Z/
/O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
236 PM MDT Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222, 224, 228, 229, AND 230...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222, 224, 228, 229, AND 230...

* AFFECTED AREA...Fire Weather Zones 222, 224, 228, 229 and 230.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...near 5 percent.

* IMPACTS...Extreme fire danger is expected. Fires will 
  uncontrollably spread and be very destructive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-225>227-231-234>236-171245-
/O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
236 PM MDT Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221, 226, 227, 231, 234, 235, AND 236...

* AFFECTED AREA...Fire Weather Zones 221, 225, 226, 227, 231, 
  234, 235 and 236.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...near 5 percent.

* IMPACTS...Extreme fire danger is expected. Fires will 
  uncontrollably spread and be very destructive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
189 
WWUS85 KPUB 170158
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
758 PM MDT Wed Apr 16 2025

COZ222-224-228>230-171800-
/O.EXP.KPUB.FW.W.0024.000000T0000Z-250417T0200Z/
/O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
758 PM MDT Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
THURSDAY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230...
 
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 222, 224, 228, 229, AND 230...

* AFFECTED AREA...Fire Weather Zones 222, 224, 228, 229 and 230.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Extreme fire danger is expected. Fires will 
  uncontrollably spread and be very destructive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-225>227-231-234>236-171800-
/O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
758 PM MDT Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
THURSDAY FOR FIRE WEATHER ZONES 221, 225, 226, 227, 231, 234, 
235, AND 236...

* AFFECTED AREA...Fire Weather Zones 221, 225, 226, 227, 231, 
  234, 235 and 236.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Extreme fire danger is expected. Fires will 
  uncontrollably spread and be very destructive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
573 
WWUS85 KPUB 170958
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
358 AM MDT Thu Apr 17 2025

COZ221-222-224>231-234>236-180200-
/O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
358 AM MDT Thu Apr 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 221, 222, 224, 225, 226, 227, 228, 229,
230, 231, 234, 235, AND 236...

* AFFECTED AREA...Fire Weather Zones 221, 222, 224, 225, 226, 
  227, 228, 229, 230, 231, 234, 235 and 236.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Extreme fire danger is expected. Fires will 
  uncontrollably spread and be very destructive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
511 
WWUS85 KPUB 172029
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
229 PM MDT Thu Apr 17 2025

COZ221-222-224>231-234>236-180300-
/O.CON.KPUB.FW.W.0025.000000T0000Z-250418T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
229 PM MDT Thu Apr 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 234, 235, AND
236...

* AFFECTED AREA...Fire Weather Zones 221, 222, 224, 225, 226, 
  227, 228, 229, 230, 231, 234, 235 and 236.

* WINDS...Southwest 30 to 40 mph with gusts up to 50 to 60 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Extreme fire danger is expected. Fires will 
  uncontrollably spread and be very destructive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
228 
WWUS85 KPUB 180254
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
854 PM MDT Thu Apr 17 2025

COZ221-222-224>231-234>236-180400-
/O.EXP.KPUB.FW.W.0025.000000T0000Z-250418T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
854 PM MDT Thu Apr 17 2025

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 
234, 235, AND 236...

Winds will continue to slowly decrease for the remainder of the
evening, while humidity levels slowly creep back up above 15
percent. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 15, 11:25 PM MDT, 3 hours 45 minutes earlier. Its key messages:

  • Showers and isolated thunderstorms will be possible across the higher terrain, northeast to areas north of Highway 50 through this evening.
  • High fire danger is forecast across the San Luis Valley and into the I-25 corridor for Wednesday due to gusty winds and low humidity.
  • High Fire Danger and strong winds expected on Thursday.
  • Cooler and unsettled weather returns Friday, lasting through the weekend as a new system moves through. Precipitation is expected over most of our forecast area.
Area forecast discussion, Apr 15, 11:25 PM MDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1125 PM MDT Tue Apr 15 2025

.KEY MESSAGES...

- Showers and isolated thunderstorms will be possible across the higher
  terrain, northeast to areas north of Highway 50 through this
  evening.

- High fire danger is forecast across the San Luis Valley and
  into the I-25 corridor for Wednesday due to gusty winds and
  low humidity.

- High Fire Danger and strong winds expected on Thursday.

- Cooler and unsettled weather returns Friday, lasting through
  the weekend as a new system moves through. Precipitation is
  expected over most of our forecast area.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 228 PM MDT Tue Apr 15 2025

Currently...satellite imagery this afternoon shows an upper
shortwave rounding the top of ridging to the south.  This has spread
shower activity across the mountains this afternoon.  There has even
been a couple of lightning strikes north of Wolf Creek. Temperatures
are mild across the region, with the Plains in the 60s and 70s, and
60s across the San Luis Valley.  Southwest winds are breezy, mainly
south along the New Mexico border.

Rest of this afternoon and tonight...the upper shortwave will
continue to lift northeast across Colorado tonight.  Showers and
isolated thunderstorms will lift northeast from Continental Divide,
across the San Luis Valley, and into areas north of Highway 50
through this evening.  The main risks from thunderstorms will be
lightning and gusty outflow winds to near 45 mph given the dry low
levels.  High elevation snow will also be possible, with minor
accumulations expected for the peaks above 11 kft.  Models in good
agreement with this upper wave, clearing to the northeast by mid to
late evening, with precipitation coming to an end before midnight.

Behind the upper wave, flow will transition westerly and increase
through morning.  Elevated winds will help keep overnight lows on
the mild side with 40s across the Plains, and 30s over the San Luis
Valley.

Wednesday...west-southwest flow will steadily increase through the
day with drier air working into the region.  This will lead to high
fire danger for the San Luis Valley, east into the I-25 corridor for
tomorrow afternoon, and Red Flag Warnings have been issued.  Those
with outdoor burning activities should postpone them until another
day.  Given the enhanced mixing, temperatures will also warm nicely,
with mid 70s to mid 80s across the Plains, and 60s for the San Luis
Valley.  Weak embedded energy in the southwesterly flow aloft may
lead to isolated shower activity over the higher terrain,  mainly
over the Central Mountains.  Again, any snow will remain confined to
the highest peaks and no accumulations are anticipated.  Mozley

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 228 PM MDT Tue Apr 15 2025

Thursday...

An upper trough will continue deepening over the west coast on
Thursday, placing increasingly strong southwest winds over our
region throughout the day. Warm and dry downsloping winds, coupled
with dry surface conditions and RH in the single digits, will
present us with very high fire danger throughout the day.

The strength of the winds has become a bit more consistent in the
model data, though there is still a little uncertainty regarding the
upper bounds of gusts we can expect during the afternoon. Current
consensus shows consistent southwest winds Thursday afternoon, 25-30
knots over most of the area. Strongest winds will be on the eastern
side of the San Luis Valley, and a gusts are expected to approach
High Wind Criteria. However, these stronger gusts appear to be short-
lived, with only about half of NBM ensemble members exceeding the 50
knot threshold during the afternoon. Models are showing some
inconsistency in the speed and amplification of the incoming
synoptic wave, so have held off an any wind highlights until a
better consensus is reached, and more data becomes available.

Finally, high temperatures will remain very warm across our area,
with low-mid 80s over the eastern plains and 60s-70s over the
mountain valleys and higher-elevated portions of I-25.

Thursday Night Onwards...

As we move towards the end of the week, model solutions begin to
diverge a bit with the evolution of the synoptic pattern, but a few
consistencies shine through. A somewhat messy split system will move
across the Country late Thursday and into this weekend, with one
lobe of energy moving closer to the Canadian border, while a closed
low dives south and moves into our region. A cold front will move
into our area late Thursday evening into Friday, bringing a rapid
decrease in temperatures as well as higher precipitation chances
across our CWA. The speed and strength of this incoming low are
still being determined amongst model guidance, but a few things have
been consistent over the last few runs.

First,  light to moderate snow is expected over our mountains.
Accumulation totals will have to be refined closer to date, but
generally the highest amounts will fall over the Sangre de Cristos,
Wet Mountains, and the Ramparts, including Pikes Peak. This will be
due to persistent, breezy northeast upsloping behind the passing
front, coupled with an influx of synoptic moisture from the passing
wave. For the eastern plains, rain will fall initially, spreading
from north to south overnight along with the front. As temperatures
quickly cool in the overnight hours towards Friday morning, a
transition to snow is anticipated over the Palmer and some mountain-
adjacent areas, though at this time only rain is expected over the
Highway 50 corridor. Precip will spread east over the plains through
the day on Friday, with snow levels generally rising back above 6000
feet over the plains. For our non-mountain areas, specifically the I-
25 corridor, light accumulations are currently expected, with parts
of the Palmer Divide seeing some locally higher amounts, but nothing
warranting winter highlights at this time. Currently, precipitation
is expected to last through Sunday afternoon.

Our second consistent point will be temperatures. While model
spreads for highs Friday-Saturday are still rather large, in general
we can expect a cooldown of at least 15-20 degrees between high
temps for Thursday vs Friday. These cooler conditions should persist
through the weekend as well.

The departure of the system is still in disagreement amongst the
models, particularly with the speed and track of the upper low as it
pushes onto the Central Plains. The GFS, for example, is showing a
fast-moving closed low ejecting east and north from the New Mexico
border into Kansas early Sunday, while Canadian sends the low into
the OK Panhandle. The EC is showing more of an open wave, with a
messy trough moving into Nebraska and the Dakotas Sunday morning.
This spread of solutions could mean notable changes to our
precipitation and temperature forecasts, which accounts for the
large spread amongst the data. Current general consensus is for a
dry and warm trend to set back in right at the start of next week
ahead of another system, but the timing for both the end of the
first system and onset of the second still needs to be resolved.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 520 PM MDT Tue Apr 15 2025

VFR conditions are expected at all three TAF sites for the next 24
hours. Breezy southwest winds are expected after 17Z on Wednesday,
with gusts to around 25kt at KCOS and KPUB, and gusts to 35kt at
KALS. Reduced visibility in BLDU will also be possible at KALS on
Wednesday afternoon, but confidence is too low to include in the TAF
at this time. Scattered to broken mid and upper-level cloud decks
are expected off and on throughout the TAF period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 8 PM MDT Wednesday for COZ222-
224-228>230.
Fire Weather Watch from Thursday morning through Thursday
evening for COZ221-222-224-226>231-234>236.

&&

SHORT TERM...MOZLEY
LONG TERM...GARBEROGLIO
AVIATION...EHR
Hazardous weather outlook, Apr 15, 11:34 AM MDT, 15 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1134 AM MDT Tue Apr 15 2025

COZ058>089-093>099-161745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1134 AM MDT Tue Apr 15 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered showers, with a few rumbles of thunder, can
be expected over and near the higher terrain this afternoon and
evening. The main risk from thunderstorms will be lightning and
locally gusty winds up to 45 mph. Any snow accumulation will be
spotty and confined to the highest peaks.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

High fire danger is expected for portions of the area on Wednesday,
increasing in coverage and intensity on Thursday. Areas of blowing
dust and strong winds may also be possible on Thursday, which could
lead to degraded visibilities and dangerous travel conditions. A
pattern change arrives Thursday night, bringing cooler temperatures,
along with chances for showers and thunderstorms over the lower
elevations, and snowfall over the high country through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

88/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:30 PM MDTHigh Wind WatchPUBAlamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande6 hr
Apr 16, 2:32 PM MDTWinter Storm WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more13 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.